NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Thursday, September 21, 2017
Smoking and Tobacco
Major Physical Problems - Is this normal?
My quit date was Friday, February 1st. I started taking Zyban on January 21st. Starting Friday evening, I had the incredible feeling of heartburn in my chest, neck, jaws to the point of nearly crying - that has continued nearly constantly for three days now. In addition, I have had chest tightness and back pain. Now, as of this morning, I`ve developed the horrible itch I have welts on my sides and different places all over my body - I feel like I could claw at my skin - on my scalp, wrists, feet, neck, back - it`s awful. I don`t know what to do. I took the gum for three times on Friday, 2 on Saturday, none today - thought that would help but it hasn`t. I haven`t had a real craving for a cigarette yet, because I`m so miserable with everything else. What is going on? Is this normal?
No, this is not normal. Zyban can cause a rash, but is not associated with the heartburn and pain that you describe. Please check with your doctor about these symptoms as soon as possible.
Jerry Friemoth, MD
College of Medicine
University of Cincinnati